Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 45, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Oct 26, 2010, 10:31 AM EDT for 4 counties in Indiana. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 10:31 AM EDT (14:31 UTC)
- Expired
- Oct 26, 2010, 11:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 10 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 10:31 AM EDT | TORNADO | 2 Sw Oswego, IN | EF0 TORNADO CONFIRMED IN KOSCIUSKO COUNTY INDIANA. MAXIMUM ESTIMATED WIND SPEEDS AROUND 80 MPH. TORNADO TOUCHED DOWN AROUND 1031 AM EDT AND MOVED NORTHEAST FOR APPROXIMATELY ONE MILE BEFORE LIFTING. MAXIMUM PATH WIDTH OF 30 YARDS. |
| Oct 26, 10:40 AM EDT | TSTM WND GST 60 | 1 Sw Millersburg, IN | |
| Oct 26, 10:43 AM EDT | TSTM WND GST 75 | 1 Sw Millersburg, IN | WIND GUSTS INCREASED TO 75 MPH |
| Oct 26, 10:44 AM EDT | TSTM WND DMG | 3 Ese Syracuse, IN | ONE FOOT DIAMETER TREE LIMB DOWN NEAR LAKE WAWASEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 4:28 AM EDT | Tornado Watch | SPC | 8 hr |
| Oct 26, 8:55 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
623
WFUS53 KIWX 261431
TORIWX
INC039-085-087-113-261500-
/O.NEW.KIWX.TO.W.0045.101026T1431Z-101026T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
NORTHWESTERN NOBLE COUNTY IN NORTHEAST INDIANA...
* UNTIL 1100 AM EDT
* AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES NORTH OF WARSAW...
AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
SYRACUSE...
MILLERSBURG...
LIGONIER AND ALBION...
TOPEKA AND ROME CITY...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WILMOT...LAKE WAWASEE...OAKWOOD PARK...KNAPP LAKE...CROMWELL...
BENTON...KIMMEL...COSPERVILLE...HONEYVILLE...BRIMFIELD...EDDY AND
EMMA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4145 8521 4130 8560 4130 8566 4127 8566
4123 8579 4133 8591 4172 8564
TIME...MOT...LOC 1432Z 224DEG 45KT 4133 8580
$$
JC2 follow-up statements
109
WWUS53 KIWX 261450
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EDT TUE OCT 26 2010
INC085-261459-
/O.CAN.KIWX.TO.W.0045.000000T0000Z-101026T1500Z/
KOSCIUSKO IN-
1050 AM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHEASTERN KOSCIUSKO COUNTY IS
CANCELLED...
AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4172 8564 4145 8521 4130 8560 4131 8564
4137 8564 4141 8566 4145 8566 4145 8568
4146 8569 4159 8571
TIME...MOT...LOC 1449Z 224DEG 45KT 4149 8555
$$
INC039-087-113-261500-
/O.CON.KIWX.TO.W.0045.000000T0000Z-101026T1500Z/
ELKHART IN-LAGRANGE IN-NOBLE IN-
1050 AM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
NORTHWESTERN NOBLE...SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART
COUNTIES...
AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED
NEAR LIGONIER...AND MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...TOPEKA...ROME CITY...COSPERVILLE...HONEYVILLE...
BRIMFIELD...EDDY...EMMA...SHIPSHEWANA AND WOLCOTTVILLE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4172 8564 4145 8521 4130 8560 4131 8564
4137 8564 4141 8566 4145 8566 4145 8568
4146 8569 4159 8571
TIME...MOT...LOC 1449Z 224DEG 45KT 4149 8555
$$
NDM624
WWUS53 KIWX 261500
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 AM EDT TUE OCT 26 2010
INC039-087-113-261510-
/O.EXP.KIWX.TO.W.0045.000000T0000Z-101026T1500Z/
ELKHART IN-LAGRANGE IN-NOBLE IN-
1100 AM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHWESTERN NOBLE...SOUTHWESTERN LAGRANGE
AND SOUTHEASTERN ELKHART COUNTIES HAS EXPIRED...
AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR NORTH
CENTRAL INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4172 8564 4145 8521 4130 8560 4131 8564
4137 8564 4141 8566 4145 8566 4145 8568
4146 8569 4159 8571
TIME...MOT...LOC 1450Z 224DEG 45KT 4150 8553
$$
NDMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Oct 26, 6:46 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 26, 6:46 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT TUE OCT 26 2010
.AVIATION...
LINE OF SEVERE THUNDERSTORMS MOVG E/NE AROUND 50KT ACROSS IL AHEAD
OF A STRONG CDFNT. STRONG WINDS EXPECTED TO INTENSIFY FURTHER WITH
FRONTAL/SQUALL LINE PASSAGE THIS MORNING WITH FLYING CONDITIONS
LOWERING TO MVFR OR PSBLY BRIEFLY IFR THIS MORNING. VERY STRONG
WINDS SHOULD CONT THIS AFTN BEHIND THE FRONT AND THEN DIMINISH
THIS EVE AS DIURNAL COOLING ALLOWS FOR A DECREASE IN
MIXING...OTRWS VFR CONDITIONS EXPECTED THIS AFTN AND TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 436 AM EDT TUE OCT 26 2010/
SHORT TERM...
TODAY AND TONIGHT.
..POTENTIALLY DANGEROUS WEATHER SITUATION TODAY...
AS HAS BEEN ADVERTISED FOR SEVERAL DAYS...LOW PRESSURE OVER SOUTHERN
MINNESOTA THIS MORNING WILL CONTINUE TO RAPIDLY INTENSIFY AS 200+ KT
JET STREAK ROUNDS THE BASE OF THE TROUGH. A WELL DEFINED LINE OF
THUNDERSTORMS HAS BEEN TAKING SHAPE OVER THE PAST FEW HOURS FROM
WESTERN ILLINOIS SOUTHWEST INTO ARKANSAS. THE STRONGEST CELLS HAVE
BEEN IN THE NORTHERN PORTIONS CLOSER TO THE SFC LOW/TRIPLE POINT
AREA. WIND FIELDS CONTINUE TO INCREASE AHEAD OF THE SYSTEM.
CHALLENGES THROUGH EARLY EVENING WILL INVOLVE WIND GUST POTENTIAL
AND HIGH TEMPS AHEAD OF THE SQUALL LINE...STRENGTH AND TIMING OF
SQUALL LINE AND THEN POST FRONTAL HIGH WINDS.
MODELS TO SOME EXTENT OR ANOTHER AGREE ON THE DEVELOPMENT OF THE
EVOLVING SQUALL LINE. TIMING AND LOCATIONS ISSUE ABOUND BUT LOCAL
WRF AND 4KM SPC WRF SEEM TO HAVE DECENT HANDLES ON THE IDEA...SAVE
FOR A FEW HOURS TOO SLOW IN FORMATION. THE LINE SHOULD RACE
EAST..REACHING FAR WESTERN PORTIONS OF THE AREA IN THE 12 TO 14Z
TIME FRAME. SPC HAS UPGRADED GENERALLY THE ENTIRE CWA TO A HIGH RISK
FOR SEVERE STORMS WITH THE FOCUS ON WIDESPREAD SIG WIND DAMAGE AS
WELL AS A FEW STRONG TORNADOES. A TORNADO WATCH HAS JUST BEEN ISSUED
FOR THE WESTERN HALF OR SO OF THE FORECAST AREA. INSTABILITY WILL
BE ON THE LOWER SIDE /LI'S -1 TO -3 C/ BUT GIVEN EXTREME DYNAMICS
AND WIND FIELDS EXPECTED...EXPECT WINDS OF 60 TO 70 MPH OR GREATER
WITH THIS LINE...ESPECIALLY IN CENTRAL AND EASTERN SECTIONS WHERE AT
LEAST SOME CHANCE FOR A BIT OF HEATING. RISK OF TORNADOES WILL
MAINLY EXIST IN 1) DISCRETE CELLS AHEAD OF THE LINE OR 2) ANY LEWP
SIGNATURES ALONG THE LINE. GRIDS HAVE BEEN ADJUSTED TO ADD MENTION
OF ISOLATED TORNADOES AS WELL AS ADD SOME TIMING RESOLUTION.
IN TERMS OF GRADIENT WINDS...WINDS AHEAD OF THE FRONT MAY STRUGGLE
TO REACH WARNING CRITERIA...BUT CLOSE ENOUGH TO LET WARNING RIDE AS
WINDS IN EXCESS OF 60 KTS NOT THAT FAR OFF THE SURFACE. BETTER
CHANCE OF SEEING MUCH STRONGER WINDS BEHIND THE FRONT AS SOME PEAKS
OF SUNSHINE SHOULD OCCUR AND BETTER LINKING OF WIND FIELDS TO ALLOW
FOR GUSTS OF 60 MPH OR MORE. AFTER COORDINATION HAVE EXPANDED
WARNING TO ENTIRE FORECAST AREA.
WINDS WILL SLACK SOMEWHAT TONIGHT...AT LEAST INTO ADVISORY CRITERIA
AND POSSIBLY LOW ENOUGH TO ALLOW A CONTINUATION OF NO HEADLINES
EXCEPT FOR ALONG THE LAKESHORE. WILL LET DAY SHIFT MONITOR TRENDS
AND ADJUST AS NEEDED. LOWS OVERNIGHT WILL DROP INTO THE 40S.
LONG TERM...
INTENSE AND EXCEPTIONALLY DEEP LOW WILL BE CENTERED OVER SWRN
ONTARIO AT START OF THE LONG TERM PERIOD WED MORNING WITH UPR LEVEL
>130KT JET STREAM OVER OUR CWA. STRONG PRESSURE GRADIENT WITH
UNIDIRECTIONAL WSW WIND FIELD OVER OUR AREA WILL RESULT IN A DEEP
MIXED LAYER DVLPG DURING THE DAY ALLOWING 50KT GUSTS TO MIX DOWN TO
THE SFC...THUS HAVE ISSUED A HIGH WIND WATCH FOR WED. WK WAA AHEAD
OF SECONDARY TROF/FRONT APCHG THE AREA DURING THE DAY SHOULD ALLOW
FOR UNSEASONABLY WARM TEMPS ONCE AGAIN WITH HIGHS IN THE M-U60S.
CONTINUED WITH A CHC OF SHOWERS ACROSS THE NRN PORTION OF CWA FOR
WED NGT AND THU AS WRAP AROUND MOISTURE AND STRONGER CAA OVERSPREAD
THE AREA. INVERSION RATHER LOW AND STRONG WLY WINDS SUGGEST LAKE
EFFECT POTENTIAL LOW DESPITE DELTA T'S INCREASING TO AROUND 20C, SO
STILL EXPECT SHOWER THREAT TO MOVE OUT OF THE AREA BY THU EVE AS
DEEPER MOISTURE EXITS. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY
PROVIDING FAIR WX. GFS CONTS WITH A LITTLE SLOWER EXIT OF COLD
AIRMASS SO KNOCKED HIGHS DOWN A COUPLE DEGREES FROM PREVIOUS FCST,
BUT STILL INDICATING BEGINNING OF A WARMING TREND.
LATEST MEDIUM RANGE MODELS CONT TO DIVERGE ON SOLUTIONS IN THE DAY
5-7 TIMEFRAME WITH ECMWF/GEM SUGGESTING A CONTD WARMUP OVER THE
WEEKEND WHILE GFS MAINTAINS A DEEPER NERN U.S. UPR TROF ALLOWING A
BACKDOOR CDFNT TO SLIP THROUGH THE AREA WITH COOLER ELY FLOW BY
SUNDAY. IN EITHER CASE LOOKS LIKE LITTLE CHC OF RAIN, SO FOR NOW
CONTD WITH PREVIOUS GRIDS FOR SAT-MON WHICH IS GENERALLY PC SKIES
WITH TEMPS NEAR CLIMATOLOGICAL NORMALS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR INZ003.
MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ078>081.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR MIZ078>081.
HIGH WIND WARNING UNTIL 8 PM EDT WEDNESDAY FOR MIZ077.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR OHZ001-002-004-005-015-016-024-025.
LM...STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JTHazardous weather outlook, Oct 26, 4:03 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 AM EDT TUE OCT 26 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 403 AM EDT TUE OCT 26 2010 /303 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF SEVERE WEATHER TODAY... WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY LONG LIVED AND STRONG... ARE EXPECTED TODAY AS A LINE OF SEVERE THUNDERSTORMS MOVES RAPIDLY EAST ACROSS OUR AREA BETWEEN ABOUT 8AM EDT AND 3PM EDT. STORM MOVEMENT IS EXPECTED TO BE EAST TO NORTHEAST AT 60 TO 70 MPH TODAY. VERY WINDY CONDITIONS WILL OCCUR THROUGHOUT THE DAY WITH OCCASIONAL GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY WITH SUSTAINED WINDS TO 40 MPH AND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STORM WARNING IS IN EFFECT. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING. GALES WILL LIKELY CONTINUE THROUGH THURSDAY EVENING WITH A SMALL CRAFT ADVISORY PROBABLY NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Oct 26, 6:31 AM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EDT TUE OCT 26 2010 INZ003>005-012>016-020-022>024-032-MIZ077>079-261145- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER... MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON 631 AM EDT TUE OCT 26 2010 /531 AM CDT TUE OCT 26 2010/ ...TORNADO WATCH IN EFFECT... AT 620 AM NATIONAL WEATHER SERVICE RADAR WAS SHOWING A LINE OF SEVERE THUNDERSTORMS FROM ROCKFORD ILLINOIS THROUGH SPRINGFIELD ILLINOIS MOVING NORTHEAST AT 50 MPH. THE LINE OF STORMS IS EXPECTED TO REACH A WOLCOTT INDIANA TO NEW BUFFALO MICHIGAN LINE AROUND 830 AM EDT WITH DAMAGING WINDS AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN THIS MORNING. OTHER SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE OF STORMS EARLY THIS MORNING. PEOPLE IN AND NEAR THE TORNADO WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Oct 26, 8:01 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND DMG MISHAWAKA 41.66N 86.16W
10/26/2010 ST. JOSEPH IN AMATEUR RADIO
LARGE TREE ACROSS ROAD AND POWER LINES DOWN...1 MILE
EAST OF PENN HIGH SCHOOL.
&&
EVENT NUMBER IWX1001069
SAWLocal storm report, Oct 26, 8:04 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM NON-TSTM WND DMG 1 NW WARSAW 41.25N 85.87W
10/26/2010 KOSCIUSKO IN BROADCAST MEDIA
LOCAL RADIO STATION REPORTS NUMEROUS TREES DOWN ON FOX
FARM ROAD AND OLD US 30
&&
EVENT NUMBER IWX1001070
CEOLocal storm report, Oct 26, 10:15 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM TSTM WND GST 1 N NORMAL 40.48N 85.83W
10/26/2010 M67 MPH GRANT IN TRAINED SPOTTER
AT THE INTERSECTION OF STATE ROAD 35 AND 13.
&&
EVENT NUMBER IWX1001071
NDMLocal storm report, Oct 26, 10:18 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 1 N AMBOY 40.62N 85.93W
10/26/2010 MIAMI IN EMERGENCY MNGR
POWER POLE DOWN ON STATE ROAD 19 JUST NORTH OF AMBOY
&&
EVENT NUMBER IWX1001072
CEOLocal storm report, Oct 26, 10:27 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FUNNEL CLOUD ELKHART 41.68N 85.98W
10/26/2010 ELKHART IN PUBLIC
AIRPORT TOWER OBSERVED BRIEF FUNNEL CLOUD OVER AIRPORT.
&&
EVENT NUMBER IWX1001073
MSLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:11 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Oct 26, 8:37 AM EDT | Special Marine Warning | IWX | 83 min | |
| Oct 26, 9:01 AM EDT | Tornado Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 59 min |
| Oct 26, 9:23 AM EDT | Tornado Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 52 min |
| Oct 26, 9:51 AM EDT | Special Marine Warning | IWX | 84 min | |
| Oct 26, 9:55 AM EDT | Tornado Warning | IWX | Blackford, Grant, Huntington, Wells | 50 min |
| Oct 26, 10:00 AM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 35 min |
| Oct 26, 10:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Kosciusko, Noble and 3 more | 55 min |
| Oct 26, 10:35 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 55 min |
| Oct 26, 10:42 AM EDT | Tornado Warning | IWX | Allen, DeKalb, Noble, Steuben, Whitley | 33 min |
| Oct 26, 10:49 AM EDT | Tornado Warning | IWX | Adams, Allen, Jay, Wells, Whitley | 41 min |
| Oct 26, 10:58 AM EDT | Tornado Warning | IWX | LaGrange, Steuben | 47 min |
| Oct 26, 11:08 AM EDT | Tornado Warning | IWX | Allen, DeKalb, Steuben | 52 min |
| Oct 26, 4:38 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 22 hr |
| Oct 26, 4:38 PM EDT | Wind Advisory | IWX | 11 hr |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.